Tinnitus worse and GP won't help. Ready for giving up altogether. Can't cope

Given promethazine 10mg. One in the morning and two at night. Catarrh and mucosal problems, dizziness, anxiety.It is an antihistamine but has calming effects.

Tinnitus ramped up after taking. Metallic noises back too. Called surgery. Receptionist called back and said to stop if was making me ill and there was no alternative medicine from the doctor.

Saw same GP several days later. Was surprised at that happening when he got word from the receptionist as it's used to treat symptoms of tinnitus.

I have a hearing aid with generator which I am going to have turned up but I couldn't even hear that at all. I had a Breakdown last May which caused tinnitus I had for years and had gone unnoticed to go sky high. Long term stress was the cause and radiology say TRT is the road as the nerve in my ear is running riot.

I was given diazepam before when escitalopram made it worse after settling. Try the promethazine again which I have done. Constant loud hiss whereas my tinnitus goes up and down normally.

Doc will not give me anything else so I have nothing except some chlordiazepoxide of which I took one earlier as I was hidden under my covers trying to stay calm and losing as the time went on, till one this afternoon. I took the last promethazine yesterday at one.

I take mirtazipine 45mg at night which usually helps me feel a bit sleepy and at ease and sleep through the night. Last few nights have been broken sleep but did doze off again.

The noises has gone down a bit here and there today but still louder than normal and metallic again.

Using a nature sound app to help but still feel anxious a lot underneath, even although I took a chlordiazepoxide earlier. Can hear the metallic noises through the nature app. Grinding metallic and then high pitch metallic.Take mirtazipine soon.

I hope a lot of the noise may be down to anxiety now at the doctor saying he won't give me diazepam or anything else as it only fixes the problem for a while. All I need is the diazepam till the noise recedes.

I also mentioned to the doctor that I couldn't hear my noise generator and that promethazine is known to cause or worsen tinnitus. I didn't know this until after I had checked on second day of taking it.

I go on 10th February to get generator turned up. Am to get a generator for other ear which has no hearing loss but tinnitus at times and was never affected before.

With no help from my GP and having tried all the relaxation methods and also not getting out much cos of the dizziness, what am I to do?

My CPN said there isn't much she can do. I am dreading tomorrow and every day after that as I have been sobbing, pacing and feeling like I am locked in a room with no door for the last few days, even trying the primethazine again to see.

8 Replies

oldestnewest
  • Hi Jen, I had to reply to you as you sound so utterly alone. Reading through your post it sounds like your medication is all over the place and probably making your condition worse. I've had T for 17 years and when first diagnosed the best I got was " go away and live with it", and then a bottle of sleeping tablets to help me sleep. I came home and threw the tablets in the bin as I knew that was going to be a slippery slope which I wouldn't be able to get off . I would do the same for you now - throw them all in the bin. For me, I started taking yoga classes. Three classes a week for 10 years has given me the mental strength to cope when mine is raging - I hear white noise at the same screaming sound 365/24/7, it even wakes me up from a deep sleep!. The yoga however is the only thing that gives me some relief. At the end of class there is a time to lie flat on the floor on go deep inside - conscious rest . It's the "only" time that I can honestly say my T isn't noticeable as I'm too engrossed in my mind being at peace. I can now do this for myself and I use this technique every night to get to sleep. I would see if there is a local yoga class you can get to - it may give you the strength to cope. Sending you lots of love and hope...Jane x

  • You know Jane, i thought that your reply to Jen was absolutely smashing it was full of really good advice and to be honest you have got me thinking. Can you imagine a 73 year old tubby man doing yoga.

    Best wishes, Pete.😆

  • Hi Pete, yes I can!. We have more men than women in class sometimes because the world is a stressful place and everyone needs something to take them away from themselves and pressures of life. Yoga is not about being flexible , it's about mindset and the ability to lose yourself in the moment. Give it a go....you might wonder how you ever lived without it. x

  • Good Morning Jane

    Sorry to hear your Tinnitus has be bad and intrusive trying to deal with Tinnitus can be quiet maddening at times. I think you hit the nail on the head by using yoga as a way of diverting the noise the main problem for anyone with Tinnitus is you concentrate on the Tinnitus so your get stuck in this mind block and you have to try and break away from this block this takes time For me I made sure there’s noise everyday noise the brain will eventually start to lose interest in your tinnitus and push it into the background .

    Of course, there will be days trying to achieve Karma will be hard but you will find there will be a lot more better days then bad stick with your yoga things will get better I’ve always said the bear on your back can be beaten take it on and beat it.

    Best wishes for a quiet World

    Marcus

  • Hi Jen,

    My tinnitus was so bad a few months ago worst its been in 12 years.

    My doctor put me on Nortryptaline for sleep and it reduced my tinnitus and stopped the head tinnitus and drone sound.

    Nortryptaline and its cousin Amitryptaline can help reduce tinnitus for some people.

    Steam inhalation can help clear your tubes and buccastem or Cinnarazine or Betahistine or Proclorperazine can help stop the dizziness.

    Keep going back see your doctor untill you have found the best medication for you and add a daily walk when you feel ok to venture out.

    Keep posting on here for support and see if you have a tinnitus group near you....lots of love glynis

  • Hi Jen, I feel exactly the same, my tinnitus is gradually getting worse, I too have just started having dizzy spells and my GP isn't really interested other than doubling up my meds which wont help

  • How long have you had it? ave you considered CBT? There is no cure for tinnitus but CBT can help you learn to tune it out

  • Hello Jen

    I'm sorry to hear that you're struggling at the moment. Don't forget if you want to talk to someone, the lovely team on the helpline are there Monday to Friday 9-5 on 0800 018 0527. We can help.

    One thing you might like to do is ring the hospital and ask if your appointment can be brought forward. They often have cancellations and can also see people in an emergency if necessary. Do give them a try.

    Hopefully things will settle soon. Stress can make tinnitus worse, so - and I know it's hard - do try to make time for relaxation and breathing exercises, and look after yourself.

You may also like...